KCI The Anti_Meth Site

Home  |  Meth Topics  |  Letters & Stories  |  Message Board  |  Slang Names  |  Anti-Meth Sites  |  Cleaning up Labs  |  Physical Damage  |   Resources for Teachers  |  Research Articles  |  Recommend Reading  |  SEARCH






Is Meth withdrawal ugly?


thefunny
farm9
Is Meth withdrawal ugly? Literally?
My sister is around 37 days clean, I saw her in the treatment center on Sat, she looks worse than I have even seen her look.
Her face is broken out like Acne (which she never had), the front of her chest, that I could see with her T shirt on is also broken out like crazy. I even saw it on her arms. She has huge bags under her eyes (says she has insomnia) she seems to me like she is mentally AND physically about to wipe out.
Just wondering what others have experienced in the withdrawal stage-or whatever it is called.
I know the signs of age will probably stay with her, but the acne? I did read on another post the insomnia is here to stay....The irony of that....quit meth and you can't sleep.
It seems to be a very strange drug...does it alter body composition forever?
Take Care and Thanks for any input
     Replies...
forget
suzette
Re: Is Meth withdrawal ugly? Literally?
oh Gawd...
....you look horrible.

you swell up, your eye's look weak and swollen, you walk like you are 100 years old.

yeah...
...you look so bad.

she'll get better in a couple weeks.
Sfj Re: Is Meth withdrawal ugly? Literally?
The person's natural beauty will return as the clean time increases.

Sometimes it gets worse before it gets better.

That doesn't seem too encouraging does it?
But take heart, the good times will return ? eventually.

Family members who think that as soon as an addict quits using must realize this. It will get worse, not better, for quite awhile. The only thing that will get better right away is the consistency of the problems. The problems will be there all day everyday and they will be severe, all day every day. When your addict was using, there were alternating periods of good and bad, up and down, energy and lethargy. But in recovery you won't have to deal with the inconsistencies ? it will be bad all the time. Constant chronic use of methamphetamine causes a biological change, a basic molecular change in the addict's central nervous system and brain such that it requires meth to be anywhere normal. The brain becomes absolutely dependent on the stimulation that meth provides in order to function. When withdrawal occurs, serious problems are guaranteed to follow for a considerable amount of time.

Some people are concerned about things getting better instantly. In recovery, that is virtually impossible. Quitting using is barely the beginning. Just because someone quits, doesn't mean things are suddenly going to improve. Often it is just the opposite.

Stopping meth often results in:
1. Being Excessively Tired
2. Big Time Depressed
3. Overwhelmingly Lonely
4. Becoming Fat
5. Total Lack of Ambition and Motivation
6. No Sex Drive
7. Severe Feelings of Despair
8. Possible Suicidal Thoughts
9. Panic and Anxiety Attacks
10. Nightmares About Drugs and Drug Situations
11. Bizarre Sleep Patterns
12. Many more problems too numerous to mention.

Now you wonder why it is so difficult to quit? Meth users avoid all those and so the irony exists in wondering why things don't get better right away. Nevertheless, in time, things DO improve, but it takes much more time than people usually realize.

My sponsor said to me, Do you know why recovery is so difficult?
Why? I said.
He replied, Because if it was easy, we'd be going back out all the time thinking, I can go through withdrawal and recovery anytime I want. It's easy.? NOT.
Meth
Phobia
Re: Is Meth withdrawal ugly? Literally?
Hi there...

My husband is into Day 72 of his recovery and from what I have observed withdrawals are something that is very difficult to deal with

And even if they start looking better physically, the emotional healing may take an even longer period of time because it is a different ball game altogether...

Physically I can tell he is getting better...bit by bit...very slowly...

...his colour is not so grey anymore and I can see some redness returning to his face

...he is putting on some weight and doesn't look so scrawny and sick anymore

...his eyes I can tell are still not entirely normal - its strange how the body can start filling up but the eyes still tend to have that hollowed out look...sometimes it still has that empty, soul-less look which is quite scary...

...he is walking with more confidence and he doesn't drag his feet around so much anymore

...he is not so tired and lethargic anymore and doesn't have to sleep that much to re-charge although he still has his off-days when all he wants to do is sleep...

...he is on Stilnox to help him sleep so I don't hear him complaining much of insomnia...but I'm wondering when he can go to sleep without medicos?

...to help him emotionally he is also taking medicos - Valium and Lexapro...but the cravings or biting feelings as he terms it still comes and he still can get moody and irritable...we started the medicos on Day 1 so its hard to tell if withdrawals would have been worse without the medicos...but he's doing well most of the time and I hope he'll be able to continue doing well without the medicos soon...

Well to sum it up...on a scale of 1 to 10, 10 being 100% normal I'll say he is somewhere around a 4 or 5 now...but the changes are getting slower as time goes by...so I presume it will take way longer than 70 days to hit the 7 or 8 mark...

I hope that helps...
scared
ma
Re: Is Meth withdrawal ugly? Literally?
My son's eyes still have a "far away" look in them. His skin color is good and he is gaining weight. I will be glad when I can see "my son" in his eyes again. Faye
boys36 Re: Is Meth withdrawal ugly? Literally?
IMO everything to do with meth is UGLY. LITERALLY!
myboys

See also:

Questions about meth withdrawal

Can anyone tell me about Meth withdrawal?

How to deal with son's detox


Back to Crystal Meth & Methamphetamine Questions, Answers & Advice


THIS SITE DOES NOT PROVIDE MEDICAL ADVICE. The information provided is for educational purposes only and is not a substitute for professional medical advice. Always seek the advice of your health care professional if you have a specific health concern.


HOME  |  ABOUT US  | PRIVACY POLICY  |  CONTACT US  |  SEARCH

Copyright 1999-2017 by KCI The Anti-Meth Site
All Rights Reserved
Legal Disclaimers and Copyright Notices